Article Text

PDF

Adrenergic hypersensitivity after beta-blocker withdrawal.
  1. P J Ross,
  2. M J Lewis,
  3. D J Sheridan,
  4. A H Henderson

    Abstract

    We investigated the possibility of a rebound increase in sympathetic response after stopping beta-blocker treatment by measuring heart rate under conditions of increased sympathetic drive, as provided by standing with vasodilatation, or the Valsalva manoeuvure. Significant rebound increases in heart rate were observed after stopping propranolol given for one or more weeks but not when given for only four days. The amplitude of the rebound heart rate relative to the control heart rate off beta-blockers was similar after propranolol, atenolol, oxprenolol, or acebutolol, and in hyperthyroid subjects.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.